Alert archive / Louisiana / Areal Flood Advisories in 2021

Areal Flood Advisory 21, NWS Shreveport, LA

June 5, 2021Bienville Parish, Bossier Parish, Red River Parish, Louisiana

NWS Shreveport, LA issued this areal flood advisory at Jun 5, 2021, 5:51 PM CDT for Bienville Parish, Bossier Parish, Red River Parish, Louisiana. It was in force for 114 min.

The area

The outline as issued.

The facts

Issued
Jun 5, 2021, 5:51 PM CDT (22:51 UTC)
Expired
Jun 5, 2021, 7:45 PM CDT
In force
114 min
Issued by
NWS Shreveport, LA
Area
Storm-based polygon

Counties Bienville Parish, LA, Bossier Parish, LA, Red River Parish, LA

The radar

The Shreveport radar (KSHV), 53 km from the middle of the area, began a volume at 22:52 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Shreveport, LA (KSHV), launched 12:00Z, 10.9 hours before the alert went out and 46 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 12:00Z on 2021-06-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 282 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 12:00Z on 2021-06-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 97 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
282 J/kg
Mixed-layer CIN
-12 J/kg
Mixed-layer LCL
618 m above ground
0-6 km bulk shear
18 kt
0-1 km storm-relative helicity
97 m²/s²
0-3 km storm-relative helicity
76 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

159 
WGUS84 KSHV 052251
FLSSHV

Flood Advisory
National Weather Service Shreveport LA
551 PM CDT Sat Jun 5 2021

LAC013-015-081-060045-
/O.NEW.KSHV.FA.Y.0021.210605T2251Z-210606T0045Z/
/00000.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Bienville LA-Bossier LA-Red River LA-
551 PM CDT Sat Jun 5 2021

The National Weather Service in Shreveport has issued a

* Urban and Small Stream Flood Advisory for...
  Southwestern Bienville Parish in northwestern Louisiana...
  Southeastern Bossier Parish in northwestern Louisiana...
  North Central Red River Parish in northwestern Louisiana...

* Until 745 PM CDT.

* At 551 PM CDT, Doppler radar indicated heavy rain due to 
  thunderstorms. This will cause urban and small stream flooding. 
  Between 2 and 4 inches of rain have fallen.

Some locations that will experience flooding include...
  Ringgold, Hall Summit, Jamestown and Loggy Bayou.

Additional rainfall of 1 to 2 inches is expected over the area 
through 745 PM. This additional rain will result in minor flooding. 
Should this heavy rainfall persist, a Flash Flood Warning will be 
needed.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Flood Advisory means river or stream flows are elevated, or 
ponding of water in urban or other areas is occurring or is imminent.

Excessive runoff from heavy rainfall will cause flooding of small 
creeks and streams, country roads, farmland, and other low lying 
spots.

&&

LAT...LON 3240 9332 3240 9317 3232 9320 3219 9328
      3210 9340 3221 9349

$$

15

What forecasters said that day

The local office's own words before this areal flood advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this areal flood advisory went out at Jun 5, 2:16 PM CDT, 3 hours 35 minutes earlier.

Area forecast discussion, Jun 5, 2:16 PM CDT, 3 hours 35 minutes before
Area Forecast Discussion
National Weather Service Shreveport LA
216 PM CDT Sat Jun 5 2021

.SHORT TERM.../Tonight through Tomorrow Night/

At the synoptic level, hardly anything has changed regarding the
overall pattern in the short-term period. Now under greater
influence from the upper-level wind regime, the low pressure is
now moving north/northeast. This process will continue, eventually
speeding up as ridging aloft near NE Mexico provides an extra
boost. As such, shower and thunderstorm chances will remain pretty
steady over the next 36 hours. Most of this activity is diurnally
driven, so rain chances will slightly diminish during the
overnight, but pick right back up into tomorrow. Observed PWAT
values are now starting to push two inches under the stout Gulf
flow, which will help any of these storms to be rather efficient
rain producers. As such, poor drainage areas and the usual problem
spots will be susceptible to flash flooding.

Overnight low temperature will continue to be well below average
under cloud cover and a very wet airmass. Lows both tonight and
tomorrow night will range from the upper 60s to low 70s. Due to
limited sunlight tomorrow, afternoon highs will only get up into
the upper 70s north, and low 80s south.

/44/

.LONG TERM.../Monday through Saturday/

As we begin the upcoming work week, unfortunately, the weather
pattern will have changed very little. We are still dealing with a
very wet pattern across the entire Four State Region, due in part to
a stubborn upper level trough parked across N TX. The good news is
that by late Tuesday, the remnants of this trough should begin to
slowly fill and lift out to the north and northeast. This should
limit storm coverage somewhat as we move into the middle part of the
work week and especially by the end of the work week with the aid of
upper level ridging that will try to nudge its way into our region
from the south and west.

By next weekend, there are some indications that ridging will setup
to our north across the Southern Plains with somewhat of a shear
axis south of this feature or across our region. If this were the
case, then we would have to contend with at least scattered
diurnally driven convection even into the upcoming weekend as well
with at least the GFS trying to show something tropical rapidly
moving north and northwest towards the upper Texas Coast.  Lots of
time to watch this pattern play out or not but the 00z run of the
ECMWF, while showing the increasing upper ridging from the southwest
by late week, does not show anything tropical in the Gulf for next
weekend.

What the progs do agree on is an uptick in temperatures for the end
of the work week into next weekend as precipitation coverage
decreases which is to be expected for the second week of June.

13

&&

.PREV DISCUSSION... /issued 1221 PM CDT Sat Jun 5 2021/

AVIATION...

Once again, all sites are expected to experience degraded
conditions over the next 24 hours. Skies will hold predominantly
MVFR, with drops into IFR/LIFR visibility during precipitation
not out of the question. Cloud cover will expand during the
overnight hours into mostly IFR category, before precipitation
picks back up tomorrow.

/44/

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  70  84  71  84 /  60  70  40  80
MLU  70  84  72  84 /  60  70  50  80
DEQ  68  81  68  80 /  70  80  60  90
TXK  70  82  70  82 /  60  70  60  90
ELD  68  82  69  83 /  60  50  60  80
TYR  69  84  72  83 /  60  50  40  60
GGG  68  83  71  82 /  60  70  50  70
LFK  69  85  72  84 /  60  70  30  50

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...None.
LA...None.
OK...None.
TX...None.
&&

13/44
Hazardous weather outlook, Jun 5, 3:14 AM CDT, 14 hours 37 minutes before
Hazardous Weather Outlook
National Weather Service Shreveport LA
314 AM CDT Sat Jun 5 2021

ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-
TXZ096-097-108>112-124>126-136>138-149>153-165>167-060815-
Sevier-Howard-Little River-Hempstead-Nevada-Miller-Lafayette-
Columbia-Union-Caddo-Bossier-Webster-Claiborne-Lincoln-De Soto-
Red River-Bienville-Jackson-Ouachita-Sabine-Natchitoches-Winn-
Grant-Caldwell-La Salle-McCurtain-Bowie-Franklin-Titus-Camp-
Morris-Cass-Wood-Upshur-Marion-Smith-Gregg-Harrison-Cherokee-Rusk-
Panola-Nacogdoches-Shelby-Angelina-San Augustine-
314 AM CDT Sat Jun 5 2021

This Hazardous Weather Outlook is for portions of south central
Arkansas, southwest Arkansas, north central Louisiana, northwest
Louisiana, southeast Oklahoma, east Texas and northeast Texas.

.DAY ONE...Today and Tonight...

Showers and thunderstorms will be possible across the entire
region today, and localized heavy downpours will be possible.
However, no widespread organized hazardous weather is expected.

.DAYS TWO THROUGH SEVEN...Sunday through Friday...

Heavy rain late in the weekend into early next week may lead to
localized flash flooding concerns across some areas. Otherwise,
the risk of severe storms will generally remain low through this
period.

.SPOTTER INFORMATION STATEMENT...

Activation of emergency management personnel...amateur radio
operators...and storm spotters will not be needed.

12

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 5, 2:05 PM CDTAreal Flood AdvisorySHVBienville, Bossier, Caddo, Claiborne, Red River, Webster115 min
Jun 5, 3:57 PM CDTAreal Flood AdvisorySHVBienville, Bossier, Caddo, De Soto, Red River2 hr
Jun 5, 5:43 PM CDTAreal Flood AdvisorySHVCaddo2 hr

Nearby

Areal Flood Advisories in Louisiana, 2021Every areal flood advisory in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.